Alert archive / North Dakota / High Wind Warnings in 2009

High Wind Warning 1, NWS Grand Forks, ND

January 31, 200917 counties in North Dakota; 6 counties in Minnesota

NWS Grand Forks, ND issued this high wind warning at Jan 31, 2009, 4:23 AM CST for 17 counties in North Dakota; 6 counties in Minnesota. It took effect at Jan 31, 2009, 9:00 AM CST. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 31, 2009, 4:23 AM CST (10:23 UTC)
In effect from
Jan 31, 2009, 9:00 AM CST
Expired
Jan 31, 2009, 6:00 PM CST
In force
9 hr
Issued by
NWS Grand Forks, ND
All 23 counties

Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 24 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 31, 1:00 PM CSTNON-TSTM WND GST 584 S Buxton, NDWIND GUST OF 58 MPH MEASURED BY ND DOT RWIS SITE ON I 29

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2009-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2009-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 311023
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
423 AM CST SAT JAN 31 2009

...STRONG WEST WINDS WILL DEVELOP TODAY...

.LOW PRESSURE WILL MOVE FROM SASKETCHEWAN TO MANITOBA TO WESTERN
ONTARIO BY THIS EVENING. WINDS WILL BECOME WEST AND BECOME VERY
STRONG LATER THIS MORNING AND THROUGH THE AFTERNOON OVER THE AREA. 
THESE WINDS WILL CAUSE DRIFTING SNOW AND BLOW SNOW ACROSS AREA
ROADS CAUSING ICY AREAS TO DEVELOP. THE WEST WIND DIRECTION WOULD
FAVOR NORTH-SOUTH ROADS AS THE MAIN THREAT FOR SLIPPERY TRAVEL.  

SUSTAINED WINDS OF 30 TO 40 MPH WITH BRIEF WIND GUSTS OVER 50 MPH
WILL OCCUR IN THE DEVILS LAKE BASIN FROM LATE MORNING THROUGH THE
EARLY AFTERNOON...WITH THE HIGHEST WINDS ONLY LASTING A SHORT WHILE.

WEST WINDS OF 25 TO 35 MPH WILL DEVELOP OVER THE THE REMAINDER OF
EASTERN NORTH DAKOTA INTO PARTS OF NORTHWEST AND WEST CENTRAL
MINNESOTA IN THE EARLY AFTERNOON AND LINGER TAIL EARLY EVENING.  

NDZ006-007-014-015-024-026-028-029-054-010000-
/O.NEW.KFGF.HW.W.0001.090131T1500Z-090201T0000Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...FINLEY...
ADAMS
423 AM CST SAT JAN 31 2009

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

LOOK FOR WINDS TO BECOME WEST AND BLOW AT SUSTAINED VALUES OF 30
TO 40 MPH FROM LATE MORNING INTO THE AFTERNOON. A FEW WIND GUSTS
OVER 50 MPH ARE LIKELY DURING THE MIDDAY OR EARLY AFTERNOON HOURS.
THESE WINDS WILL CAUSE DRIFTING SNOW OVER FAVORED NORTH TO SOUTH
ROADS AND WILL LIKELY CAUSE ICY AREAS TO DEVELOP AS THE SNOW MELTS
AND THEN RE-FREEZES ON THE ROAD SURFACES. WIDESPREAD BLOWING SNOW
AND REDUCED VISIBLITIES ARE NOT ANTICIPATED. THE WINDS WILL
DIMINISH EARLY THIS EVENING. IF YOU MUST TRAVEL LATER TODAY USE
EXTREME CAUTION.  

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MNZ001>005-007-008-013>015-022-027-029>031-040-NDZ008-016-027-030-
038-039-049-052-053-010000-
/O.NEW.KFGF.WI.Y.0001.090131T1800Z-090201T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-GRANT-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...
ELBOW LAKE...CAVALIER...GRAFTON...GRAND FORKS...MAYVILLE...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
423 AM CST SAT JAN 31 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

WINDS WILL BECOME WEST TODAY AND INCREASE TO SUSTAINED VALUES OF
25 TO 35 MPH IN THE AFTERNOON BEFORE DIMINISHING BY EARLY EVENING.
A FEW WIND GUSTS OVER 40 MPH ARE POSSIBLE ESPECIALLY OVER THE
NORTHERN RED RIVER VALLEY. THESE WINDS WILL CAUSE DRIFTING SNOW
WHICH IN TURN MAY CAUSE ICY AREAS TO DEVELOP ON ROADS DUE TO THE
SNOW MELTING AND THEN RE-FREEZING. USE CAUTION IF TRAVELING THIS
AFTERNOON...ESPECIALLY ON NORTH TO SOUTH ROADWAYS.  

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$


DTR
3 follow-up statements
000 
WWUS73 KFGF 311721
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1121 AM CST SAT JAN 31 2009

...VERY STRONG WEST WINDS WILL DEVELOP TODAY...

.LOW PRESSURE WILL MOVE ACROSS SOUTHERN CANADA TODAY AND TONIGHT. 
WEST WINDS WILL BECOME VERY STRONG LATE THIS MORNING...CONTINUING
THROUGH THE AFTERNOON AND EARLY EVENING ACROSS EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA. AREAS OF DRIFTING
AND BLOWING SNOW WILL BE POSSIBLE...CAUSING ICY AREAS TO DEVELOP
ON LOCAL ROADWAYS.

SUSTAINED WINDS OF 30 TO 40 MPH WITH BRIEF WIND GUSTS UP TO 60 MPH
WILL OCCUR ALONG AND WEST OF THE RED RIVER VALLEY LATE THIS
MORNING THROUGH THE AFTERNOON. WINDS WILL DECREASE SLIGHTLY THIS
EVENING...BUT WILL REMAIN STRONG FROM 25 TO 35 MPH WITH GUSTS TO
45 MPH.

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP OVER
THE THE REMAINDER OF NORTHWEST AND WEST CENTRAL MINNESOTA THIS
AFTERNOON AND CONTINUE THROUGH THIS EVENING.

MNZ001>004-007-029-NDZ008-016-027-030-039-053-010600-
/O.UPG.KFGF.WI.Y.0001.090131T1800Z-090201T0000Z/
/O.NEW.KFGF.WI.Y.0002.090201T0000Z-090201T0600Z/
/O.EXB.KFGF.HW.W.0001.090131T1900Z-090201T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-TRAILL-CASS-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER...
GRAFTON...GRAND FORKS...MAYVILLE...FARGO...WAHPETON
1121 AM CST SAT JAN 31 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.
A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. 

WINDS WILL BECOME WEST TODAY AND INCREASE TO SUSTAINED VALUES OF
30 TO 40 MPH THIS AFTERNOON. A FEW WIND GUSTS UP TO 60 MPH ARE
POSSIBLE...ESPECIALLY ACROSS THE NORTHERN RED RIVER VALLEY. THESE
WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH IN TURN MAY CAUSE
ICY AREAS TO DEVELOP ON LOCAL ROADWAYS AND REDUCED VISIBILITIES TO
A MILE IN OPEN AREAS. USE CAUTION IF TRAVELING THIS AFTERNOON...ESPECIALLY
ON NORTH TO SOUTH ROADWAYS. WEST WINDS WILL DECREASE SLIGHTLY THIS
EVENING...BUT REMAIN STRONG FROM 25 TO 35 MPH WITH GUSTS TO 45
MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NDZ038-049-052-010600-
/O.UPG.KFGF.WI.Y.0001.090131T1800Z-090201T0000Z/
/O.NEW.KFGF.WI.Y.0002.090201T0000Z-090201T0600Z/
/O.EXA.KFGF.HW.W.0001.000000T0000Z-090201T0000Z/
BARNES-RANSOM-SARGENT-
INCLUDING THE CITIES OF...VALLEY CITY...LISBON...GWINNER
1121 AM CST SAT JAN 31 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.
A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT.  

WINDS WILL BECOME WEST TODAY AND INCREASE TO SUSTAINED VALUES OF
30 TO 40 MPH THIS AFTERNOON. A FEW WIND GUSTS UP TO 60 MPH ARE
POSSIBLE. THESE WINDS WILL CAUSE DRIFTING SNOW WHICH IN TURN MAY
CAUSE ICY AREAS TO DEVELOP ON LOCAL ROADWAYS DUE TO THE SNOW
MELTING AND THEN RE FREEZING. USE CAUTION IF TRAVELING THIS
AFTERNOON...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. WEST WINDS WILL
DECREASE SLIGHTLY THIS EVENING...BUT REMAIN STRONG FROM 25 TO 35
MPH WITH GUSTS TO 45 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NDZ029-010600-
/O.EXB.KFGF.WI.Y.0001.090201T0000Z-090201T0600Z/
/O.EXT.KFGF.HW.W.0001.000000T0000Z-090201T0000Z/
STEELE-
INCLUDING THE CITY OF...FINLEY
1121 AM CST SAT JAN 31 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CST TONIGHT. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM
CST THIS AFTERNOON. 

WINDS WILL BECOME WEST TODAY AND INCREASE TO SUSTAINED VALUES OF
30 TO 40 MPH THIS AFTERNOON. A FEW WIND GUSTS UP TO 60 MPH ARE
POSSIBLE. THESE WINDS WILL CAUSE DRIFTING SNOW WHICH IN TURN MAY
CAUSE ICY AREAS TO DEVELOP ON LOCAL ROADWAYS DUE TO THE SNOW
MELTING AND THEN RE FREEZING. USE CAUTION IF TRAVELING THIS
AFTERNOON...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. WEST WINDS WILL
DECREASE SLIGHTLY THIS EVENING...BUT REMAIN STRONG FROM 25 TO 35
MPH WITH GUSTS TO 45 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NDZ006-007-014-015-024-026-028-054-010600-
/O.EXB.KFGF.WI.Y.0001.090201T0000Z-090201T0600Z/
/O.CON.KFGF.HW.W.0001.000000T0000Z-090201T0000Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS
1121 AM CST SAT JAN 31 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CST TONIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST
THIS AFTERNOON. 

WINDS WILL BECOME WEST TODAY AND INCREASE TO SUSTAINED VALUES OF
30 TO 40 MPH THIS AFTERNOON. A FEW WIND GUSTS UP TO 60 MPH ARE
POSSIBLE. THESE WINDS WILL CAUSE DRIFTING SNOW WHICH IN TURN MAY
CAUSE ICY AREAS TO DEVELOP ON LOCAL ROADWAYS DUE TO THE SNOW
MELTING AND THEN RE FREEZING. USE CAUTION IF TRAVELING THIS
AFTERNOON...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. WEST WINDS WILL
DECREASE SLIGHTLY THIS EVENING...BUT REMAIN STRONG FROM 25 TO 35
MPH WITH GUSTS TO 45 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MNZ006-009-016-017-023-024-028-032-010600-
/O.EXB.KFGF.WI.Y.0001.090131T2100Z-090201T0600Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...WADENA
1121 AM CST SAT JAN 31 2009

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

WINDS WILL BECOME WEST TODAY AND INCREASE TO SUSTAINED VALUES OF
25 TO 35 MPH THIS AFTERNOON AND EVENING BEFORE DIMINISHING AFTER 
MIDNIGHT. A FEW WIND GUSTS OVER 45 MPH ARE POSSIBLE. THESE WINDS
WILL CAUSE DRIFTING SNOW WHICH IN TURN MAY CAUSE ICY AREAS TO
DEVELOP ON ROADS DUE TO THE SNOW MELTING AND THEN RE FREEZING. USE
CAUTION IF TRAVELING THIS AFTERNOON...ESPECIALLY ON NORTH TO SOUTH
ROADWAYS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MNZ005-008-013>015-022-027-030-031-040-010600-
/O.EXT.KFGF.WI.Y.0001.090131T2100Z-090201T0600Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-
WEST BECKER-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-
INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE
1121 AM CST SAT JAN 31 2009

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

WINDS WILL BECOME WEST TODAY AND INCREASE TO SUSTAINED VALUES OF
25 TO 35 MPH THIS AFTERNOON AND EVENING BEFORE DIMINISHING AFTER 
MIDNIGHT. A FEW WIND GUSTS OVER 45 MPH ARE POSSIBLE. THESE WINDS
WILL CAUSE DRIFTING SNOW WHICH IN TURN MAY CAUSE ICY AREAS TO
DEVELOP ON ROADS DUE TO THE SNOW MELTING AND THEN RE-FREEZING. USE
CAUTION IF TRAVELING THIS AFTERNOON...ESPECIALLY ON NORTH TO SOUTH
ROADWAYS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
DK/ROGERS
000 
WWUS73 KFGF 312056
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
256 PM CST SAT JAN 31 2009

...VERY STRONG WESTERLY WINDS WILL CONTINUE INTO TONIGHT...

.VERY STRONG WESTERLY WINDS WILL CONTINUE INTO TONIGHT ACROSS
EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA. AREAS
OF DRIFTING AND BLOWING SNOW WILL BE POSSIBLE MAINLY IN THE DEVILS
LAKE BASIN THROUGH MIDNIGHT...CAUSING ICY AREAS TO DEVELOP ON LOCAL
ROADWAYS.

SUSTAINED WINDS OF 30 TO 40 MPH WITH BRIEF WIND GUSTS UP TO
60 MPH WILL OCCUR ALONG AND WEST OF THE RED RIVER VALLEY INTO
THIS EVENING. WINDS WILL DECREASE SLIGHTLY THIS EVENING...BUT WILL
REMAIN STRONG FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH.

MNZ001>004-007-029-NDZ008-016-027-030-038-039-049-052-053-010600-
/O.CON.KFGF.HW.W.0001.000000T0000Z-090201T0000Z/
/O.CON.KFGF.WI.Y.0002.090201T0000Z-090201T0600Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER...
GRAFTON...GRAND FORKS...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON
256 PM CST SAT JAN 31 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO MIDNIGHT CST TONIGHT. 

STRONG WESTERLY WINDS FROM 30 TO 40 MPH WITH GUSTS OVER 55 MPH
WILL CONTINUE INTO EARLY EVENING. WEST WINDS WILL DECREASE
SLIGHTLY THIS EVENING...BUT REMAIN STRONG FROM 25 TO 35 MPH WITH
GUSTS TO 45 MPH THROUGH AT LEAST MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NDZ006-007-014-015-024-026-028-029-054-010600-
/O.CON.KFGF.HW.W.0001.000000T0000Z-090201T0000Z/
/O.CON.KFGF.WI.Y.0001.090201T0000Z-090201T0600Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...FINLEY...
ADAMS
256 PM CST SAT JAN 31 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO MIDNIGHT CST TONIGHT. 

WESTERLY WINDS OF 35 TO 45 MPH WILL CONTINUE INTO EARLY EVENING...WITH
A FEW GUSTS OF UP TO 60 MPH POSSIBLE. THESE WINDS WILL CAUSE SOME
BLOWING AND DRIFTING SNOW IN THE DEVILS LAKE BASIN...WHICH IN TURN MAY
CAUSE ICY AREAS TO DEVELOP ON LOCAL ROADWAYS. USE CAUTION IF
TRAVELING THIS AFTERNOON AND EVENING...ESPECIALLY ON NORTH TO
SOUTH ROADWAYS. WEST WINDS WILL DECREASE SLIGHTLY THIS
EVENING...BUT REMAIN STRONG FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH
THROUGH AT LEAST MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-010600-
/O.CON.KFGF.WI.Y.0001.090131T2100Z-090201T0600Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...FERGUS FALLS...NEW YORK MILLS...
WADENA...ELBOW LAKE
256 PM CST SAT JAN 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
CONTINUE UNTIL MIDNIGHT. WINDS WILL SLOWLY SUBSIDE SOME AFTER
MIDNIGHT...ALTHOUGH IT WILL STILL REMAIN WINDY THROUGH SUNDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
DK
000 
WWUS73 KFGF 010012 AAA
NPWFGF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
612 PM CST SAT JAN 31 2009

...STRONG NORTHWESTERLY WINDS WILL CONTINUE UNTIL MIDNIGHT...

.STRONG NORTHWESTERLY WINDS WILL CONTINUE UNTIL MIDNIGHT ACROSS
EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA. 
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
ANTICIPATED. THE WINDS WILL SLOWLY SUBSIDE AFTER
MIDNIGHT...ALTHOUGH GUSTY WINDS ARE EXPECTED THROUGH SUNDAY.

MNZ001>004-007-029-NDZ008-016-027-030-038-039-049-052-053-010600-
/O.EXP.KFGF.HW.W.0001.000000T0000Z-090201T0000Z/
/O.CON.KFGF.WI.Y.0002.000000T0000Z-090201T0600Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER...
GRAFTON...GRAND FORKS...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON
612 PM CST SAT JAN 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

STRONG NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
WILL CONTINUE UNTIL MIDNIGHT. THE WINDS WILL SLOWLY SUBSIDE AFTER
MIDNIGHT...ALTHOUGH GUSTY WINDS ARE EXPECTED THROUGH SUNDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NDZ006-007-014-015-024-026-028-029-054-010600-
/O.EXP.KFGF.HW.W.0001.000000T0000Z-090201T0000Z/
/O.CON.KFGF.WI.Y.0001.000000T0000Z-090201T0600Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...FINLEY...
ADAMS
612 PM CST SAT JAN 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

STRONG NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
WILL CONTINUE UNTIL MIDNIGHT. THE WINDS WILL SLOWLY SUBSIDE AFTER
MIDNIGHT...ALTHOUGH GUSTY WINDS ARE EXPECTED THROUGH SUNDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-010600-
/O.CON.KFGF.WI.Y.0001.000000T0000Z-090201T0600Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...FERGUS FALLS...NEW YORK MILLS...
WADENA...ELBOW LAKE
612 PM CST SAT JAN 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL
CONTINUE UNTIL MIDNIGHT. THE WINDS WILL SLOWLY SUBSIDE AFTER
MIDNIGHT...ALTHOUGH GUSTY WINDS ARE EXPECTED THROUGH SUNDAY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this high wind warning went out at Jan 30, 8:30 PM CST, 7 hours 53 minutes earlier.

Area forecast discussion, Jan 30, 8:30 PM CST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
830 PM CST FRI JAN 30 2009

.SHORT TERM...
FORECAST CHALLENGE CONCERNS LOW PCPN CHANCES AND TEMPERATURES.
ALTHOUGH MASKED BY CI ON SATELLITE IMAGERY RADAR INDICATING BAND OF
WEAK RETURNS WITH WARM ADVECTION MAXIMA PUSHING ACROSS NORTHERN
VALLEY INTO NW MN. AS THE BAND CROSSED THE RDA A DONUT APPEARED
INDICATING RETURNS WERE ELEVATED AND LITTLE HAS SHOWN UP ON AREA
METARS. TO BE SAFE WILL KEEP SLIGHT CHANCE POPS GOING ACROSS NW MN.
MODEL SOUNDINGS ALSO SHOWING WARM CLOUD TOPS ALONG INTERNATIONAL
BORDER TOWARDS MORNING SO WILL KEEP FREEZING DRIZZLE POTENTIAL.
COMBINATION OF DENSE CI AFFECTING FA OVERNIGHT...WARM ADVECTION AND
MODEST MIXING TEMPS NOT LIKELY TO DROP OFF IF AT ALL AND COULD RISE
WITH UPSTREAM WARM AIR. WILL TREND TEMPERATURES FAIRLY STEADY BUT
AGAIN WOULD NOT BE SURPRISE TO SEE TEMPERATURES RISE OVERNIGHT.

&&

.AVIATION...BAND OF IFR/MVFR CIGS CONFINED TO FAR EASTERN FA AND
WILL LIKELY EXIT BY MIDNIGHT. A FEW FLURRIES POSSIBLE WITH NO
RESTRICTION TO VSBY. STILL CANNOT RULE OUT POTENTIAL FOR SOME LIGHT
FREEZING DRIZZLE TOWARDS MORNING ALONG MN INTERNATIONAL BORDER.
OTHERWISE LOOKING FOR VFR CONDITIONS. AS THE COLD FRONT ENTERS THE
DEVILS LAKE BASIN SATURDAY MORNING...NORTHWEST SURFACE WINDS ARE
EXPECTED TO INCREASE DRAMATICALLY DUE TO A DEEP LAYER OF NEARLY
ADIABATIC LAPSE RATES AND GOOD DOWNWARD MOMENTUM TRANSFER. THE
POSSIBILITY EXISTS FOR GROUND BLIZZARD CONDITIONS TO
DEVELOP...ESPECIALLY IN OPEN AREAS. THIS WILL STRONGLY DEPEND ON
BREAKING THE REMAINING CRUST ON THE SNOWPACK. THESE CONDITIONS
SHOULD REACH KGFK AFTER 18Z SATURDAY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...BLIZZARD WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR NDZ006>008-014>016-054.

MN...NONE.
&&

VOELKER
Hazardous weather outlook, Jan 30, 3:47 PM CST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE GRAND FORKS ND
347 PM CST FRI JAN 30 2009

MNZ001>004-007-NDZ006>008-014>016-024-026>030-038-039-054-311200-
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
347 PM CST FRI JAN 30 2009

...BLIZZARD WATCH FOR EASTERN NORTH DAKOTA AND MUCH OF THE RED RIVER
VALLEY FROM 9 AM TO 6 PM SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHWEST WINDS ARE EXPECTED TO INCREASE DRAMATICALLY DURING THE
MORNING HOURS OF SATURDAY IN THE DEVILS LAKE BASIN AND PROGRESS
EASTWARD AND SOUTHWARD TO THE RED RIVER VALLEY BY EARLY
AFTERNOON. WIND SPEEDS ARE EXPECTED TO INCREASE TO 40 MPH...WITH
GUSTS TO 50 MPH. THESE WINDS SHOULD RESULT IN CONSIDERABLE BLOWING
SNOW AND MAY CREATE GROUND BLIZZARD CONDITIONS...ESPECIALLY IN
OPEN COUNTRY. VISIBILITIES MAY BE REDUCED TO NEAR ZERO IN OPEN
AREAS. CONDITIONS ARE EXPECTED TO IMPROVE SATURDAY EVENING AS THE
WINDS BEGIN TO SLOWLY SUBSIDE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO PHONE IN VISIBILITY REPORTS TO
THE NATIONAL WEATHER SERVICE AND LOCAL LAW ENFORCEMENT.

MNZ005-006-008-009-013>017-022>024-027>032-040-NDZ049-052-053-
311200-
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT-
RICHLAND-
347 PM CST FRI JAN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY FREEZING DRIZZLE IS POSSIBLE SATURDAY MORNING ACROSS
PORTIONS OF NORTH CENTRAL AND NORTHWESTERN MINNESOTA.

WINDS ARE EXPECTED TO INCREASE TO 25 MPH OUT OF THE NORTHWEST...WITH
GUSTS TO 30 MPH SATURDAY AFTERNOON. THIS WILL CREATE AREAS OF
DRIFTING SNOW IN OPEN AREAS INTO SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BRAMER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 4:23 AM CSTWind AdvisoryFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more18 hr
Jan 31, 11:21 AM CSTWind AdvisoryFGFBarnes, Cass, Grand Forks, Pembina, Ransom, Richland and 3 more11 hr

Nearby

High Wind Warnings in North Dakota, 2009High Wind Warnings in Minnesota, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.